Alert archive / New York / High Wind Watches in 2007
High Wind Watch 2, NWS Albany, NY
NWS Albany, NY issued this high wind watch at Dec 21, 2007, 3:22 PM EST for 4 states. It took effect at Dec 23, 2007, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 21, 2007, 3:22 PM EST (20:22 UTC)
- In effect from
- Dec 23, 2007, 6:00 AM EST
- Expired
- Dec 22, 2007, 3:30 PM EST
- In force
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 24 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 430 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 212022 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 322 PM EST FRI DEC 21 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-221100- /O.NEW.KALY.HW.A.0002.071223T1100Z-071224T0700Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 322 PM EST FRI DEC 21 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WATCH FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. SOUTHERLY FLOW WILL INCREASE SIGNIFICANTLY AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE REGION LATE SUNDAY. THERE IS THE POTENTIAL FOR STRONG TO DAMAGING WINDS TO OCCUR...FIRST WITH SOUTHERLY WINDS AHEAD OF THE COLD FRONT SUNDAY MORNING INTO THE AFTERNOON...THEN WITH WEST TO SOUTHWEST WINDS BEHIND THE COLD FRONT SUNDAY EVENING. SUSTAINED WINDS OF 20 TO 40 MPH WILL BE LIKELY...WITH GUSTS AROUND 60 MPH. SOME MOUNTAINOUS LOCATIONS COULD EXPERIENCE WIND GUSTS IN EXCESS OF 70 MPH. THE STRONGEST WINDS WILL OCCUR ACROSS THE HIGHER ELEVATIONS...AS WELL AS FAVORED VALLEY LOCATIONS WHERE FUNNELING CAN OCCUR WHICH INCLUDES THE HUDSON RIVER VALLEY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
3 follow-up statements
000 WWUS71 KALY 220935 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 435 AM EST SAT DEC 22 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-221745- /O.CON.KALY.HW.A.0002.071223T1100Z-071224T0700Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 435 AM EST SAT DEC 22 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. SOUTH TO SOUTHEAST WINDS WILL INCREASE SIGNIFICANTLY AHEAD OF A POWERFUL COLD FRONT THAT WILL SWEEP THROUGH THE REGION SUNDAY EVENING. THERE IS THE POTENTIAL FOR STRONG TO DAMAGING WINDS TO OCCUR...FIRST WITH SOUTH TO SOUTHEAST WINDS AHEAD OF THE COLD FRONT SUNDAY MORNING INTO EARLY SUNDAY EVENING...THEN WITH WEST TO SOUTHWEST WINDS BEHIND THE COLD FRONT LATE SUNDAY EVENING. SUSTAINED WINDS OF 20 TO 40 MPH WILL BE LIKELY...WITH GUSTS AROUND 60 MPH. SOME MOUNTAINOUS LOCATIONS COULD EXPERIENCE WIND GUSTS OF 65 TO 85 MPH. THE STRONGEST WINDS WILL OCCUR ACROSS THE HIGHER ELEVATIONS...TERRAIN WHICH HAS A SOUTH OR SOUTHEAST ASPECT...AS WELL AS FAVORED VALLEY LOCATIONS WHERE FUNNELING CAN OCCUR INCLUDING THE HUDSON RIVER VALLEY...HOUSATONIC RIVER VALLEY AND CONNECTICUT RIVER VALLEY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS71 KALY 221605 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1105 AM EST SAT DEC 22 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-222230- /O.CON.KALY.HW.A.0002.071223T1100Z-071224T0700Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1105 AM EST SAT DEC 22 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. SOUTH TO SOUTHEAST WINDS WILL INCREASE SIGNIFICANTLY AHEAD OF A POWERFUL COLD FRONT THAT WILL SWEEP THROUGH THE REGION SUNDAY EVENING. THERE IS THE POTENTIAL FOR STRONG TO DAMAGING WINDS TO OCCUR...FIRST WITH SOUTH TO SOUTHEAST WINDS AHEAD OF THE COLD FRONT SUNDAY MORNING INTO EARLY SUNDAY EVENING...THEN WITH WEST TO SOUTHWEST WINDS BEHIND THE COLD FRONT LATE SUNDAY EVENING. SUSTAINED WINDS OF 20 TO 40 MPH WILL BE LIKELY...WITH GUSTS AROUND 60 MPH. SOME MOUNTAINOUS LOCATIONS COULD EXPERIENCE WIND GUSTS OF 65 TO 85 MPH. THE STRONGEST WINDS WILL OCCUR ACROSS THE HIGHER ELEVATIONS... TERRAIN WHICH HAS A SOUTH OR SOUTHEAST ASPECT...AS WELL AS FAVORED VALLEY LOCATIONS WHERE FUNNELING CAN OCCUR INCLUDING THE HUDSON RIVER VALLEY...HOUSATONIC RIVER VALLEY AND CONNECTICUT RIVER VALLEY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS71 KALY 222030 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 330 PM EST SAT DEC 22 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-231115- /O.UPG.KALY.HW.A.0002.071223T1100Z-071224T0700Z/ /O.NEW.KALY.HW.W.0003.071223T1200Z-071224T1100Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 330 PM EST SAT DEC 22 2007 ...HIGH WIND WARNING IN EFFECT FROM 7 AM SUNDAY TO 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 6 AM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHEAST WINDS WILL INCREASE SIGNIFICANTLY AHEAD OF A POWERFUL COLD FRONT THAT WILL SWEEP THROUGH THE REGION SUNDAY EVENING. STRONG TO DAMAGING WINDS ARE EXPECTED TO OCCUR...FIRST WITH SOUTH TO SOUTHEAST WINDS AHEAD OF THE COLD FRONT SUNDAY MORNING INTO EARLY SUNDAY EVENING...THEN WITH WEST TO SOUTHWEST WINDS BEHIND THE COLD FRONT LATE SUNDAY EVENING. WINDS WILL VARY FROM THE RIVER VALLEYS TO THE HIGHER TERRAIN. THE STRONGEST WINDS WILL BE IN THE PEAKS OF THE CATSKILLS...ADIRONDACKS...SOUTHERN GREEN MOUNTAINS...BERKSHIRES AND TACONICS. SUSTAINED WINDS OF 30 TO 50 MPH WILL BE LIKELY...ESPECIALLY IN THE AFTERNOON AND EVENING...WITH GUSTS 60 TO 70 MPH. SOME HIGHER PEAKS COULD EXPERIENCE WIND GUSTS UP TO 85 MPH. IN VALLEY LOCATIONS...SUCH AS THE MOHAWK...HUDSON AND HOUSATONIC RIVER VALLEYS...SUSTAINED WINDS WILL BE 20 TO 30 MPH...WITH OCCASIONAL WIND GUSTS APPROACHING 60 MPH...ESPECIALLY IN THE AFTERNOON AND EVENING WHEN OCCASIONAL HEAVY RAIN COULD HELP MIX DOWN THE DAMAGING WIND GUSTS. SOME FUNNELING AND CHANNELING OF WINDS MAY ENHANCE WIND GUSTS OVER 60 MPH IN THE HUDSON VALLEY...AND SOUTH FACING TERRAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. ANY LOOSE DEBRIS...INCLUDING HOLIDAY DECORATIONS...COULD BE BLOWN SIGNIFICANT DISTANCES. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this high wind watch went out at Dec 21, 12:10 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Dec 21, 12:10 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1210 PM EST FRI DEC 21 2007
.SYNOPSIS...
FAIR WEATHER WILL HOLD THROUGH SATURDAY AS HIGH PRESSURE MOVES
ACROSS OUR REGION AND THEN SLIDES OFF THE NEW ENGLAND COAST BY
SATURDAY EVENING. A STRONG STORM SYSTEM WILL MOVE FROM THE MID
MISSISSIPPI VALLEY SATURDAY AFTERNOON THROUGH THE GREAT LAKES
REGION TO HUDSON BAY SUNDAY. THIS STORM WILL BRING A LIGHT WINTRY
MIX OF PRECIPITATION TO OUR REGION SATURDAY NIGHT...FOLLOWED BY
RAIN HEAVY AT TIMES WITH STRONG GUSTY WINDS SUNDAY AFTERNOON. A
COLD FRONT WILL SWEEP TROUGH THE REGION SUNDAY NIGHT AND BE
FOLLOWED BY MUCH COLDER AIR WITH SOME LAKE EFFECT SNOW CHRISTMAS
EVE. HIGH PRESSURE WILL BUILD INTO THE REGION FROM ONTARIO
CHRISTMAS DAY.
&&
.NEAR TERM /THROUGH TODAY/...
OVERCAST SKIES PERSISTING ACROSS THE AREA DESPITE WEAK HIGH
PRESSURE IN CONTROL. MOIST EAST-SOUTHEAST FLOW IN THE LOW LEVELS
KEEPING STRATUS DECK IN PLACE. 12Z ALB SOUNDING SHOWS SATURATED
COLUMN UP TO ABOUT 785 MB...WITH SIGNIFICANT DRYING ABOVE THIS
LAYER. WITH ABOUT A 50-60 PERCENT CHANCE OF ICE INITIATION WITH
CLOUD LAYER TEMPS AROUND -10C...SOME VERY FINE SNOW GRAINS/PELLETS
WILL BE POSSIBLE TODAY BUT WILL BE VERY LIGHT AND SPOTTY. WITH
ONLY TRACE PRECIP AMOUNTS EXPECTED...WILL MENTION SCATTERED
FLURRIES. TEMPS WILL NOT RISE ALL THAT MUCH WITH CLOUD COVER
HANGING TOUGH. MAX TEMPS EXPECTED TO BE IN THE UPPER 20S ACROSS
THE HIGHER ELEVATIONS TO LOWER TO MID 30S IN THE VALLEYS.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
DESPITE RIDGE OF HIGH PRESSURE CRESTING ACROSS INTO TONIGHT...NOT
EXPECTING MUCH IN THE WAY OF CLEARING AS LOW LEVELS REMAIN MOIST
THROUGH TONIGHT. BEST CHANCE FOR ANY CLEARING MAY ACTUALLY BE LATE
TONIGHT AS A FEW BREAKS IN OVC EXPECTED AS HIGH STARTS TO MOVE
EAST OF FA AND PRESSURE GRADIENT STARTS TO STRENGTHEN. AS A RESULT
OF CLOUD COVER AND LACK OF WINDS EXPECT ONLY A LIMITED RISE IN
TEMPS TODAY WITH READINGS A FEW DEGREES COOLER IN MOST AREAS THAN
THURSDAY. LOWS TONIGHT WILL BE TRICKY AS IT WILL STRICTLY DEPEND
ON ANY BREAKS IN CLOUD COVER AND EVEN A FEW HOURS OF CLEARING
WOULD BE ENOUGH TO SEND TEMPS 5 TO 10 DEGREES LOWER THAN WITH
OVERCAST CONDITIONS GIVEN DEEP SNOW PACK IN MOST AREAS. HAVE
GENERALLY GONE A FEW DEGREES BELOW MAV GUIDANCE FOR TONIGHT...BUT
NOT AS COLD AS MET GUIDANCE EXCEPT WENT BELOW ALL GUIDANCE TEMPS
FOR KGFL WHERE EVEN A 1 HOUR BREAK IN OVERCAST MAY SEND TEMP DOWN
10 DEGREES.
QUIET WEATHER WILL LINGER THROUGH SATURDAY BEFORE A STRONG
SOUTHERLY FLOW DEVELOPS ACROSS FA LATE SATURDAY NIGHT AHEAD OF
NEXT SHORT WAVE WHICH IS EXPECTED TO DEEPEN RAPIDLY AS IT LIFTS
NORTHEAST THROUGH UPPER GREAT LAKES REGION SUNDAY AND PASSES JUST
SOUTH OF HUDSON BAY SUNDAY EVENING DRAGGING A COLD FRONT THROUGH
OUR REGION SUNDAY EVENING. AT THIS POINT IT LOOKS AS THOUGH TEMPS
WILL BE STEADY OR SLOWLY RISING ON SATURDAY NIGHT WHICH WILL
LIKELY RESULT IN SOME LIGHT MIXED PCPN MAINLY IN THE FORM OF
FREEZING RAIN AND SLEET SATURDAY NIGHT BASED ON PARTIAL THICKNESS
VALUES WITH A TRANSITION TO RAIN ACROSS THE ENTIRE FA BY SUNDAY
MORNING. THE PCPN SATURDAY NIGHT LOOKS TO BE FAIRLY LIGHT WITH QPF
AMOUNTS UNDER A TENTH OF AN INCH IN MOST PLACES AND AT THIS POINT
ONLY HAVE CHANCE POPS IN THE FORECAST AS IT MAY TAKE MUCH OF
SATURDAY NIGHT BEFORE PCPN ARRIVES ACROSS BULK OF FA. THE
POTENTIAL EXISTS FOR AT LEAST THREE QUARTERS OF AN INCH TO AS MUCH
AS TWO INCHES OF QPF ON SUNDAY WHICH WILL RESULT IN SOME HYDRO
CONCERNS...SEE HYDROLOGY DISCUSSION. 03Z SREF PLUME DIAGRAM WOULD
GIVE KALB 0.4 TO 1.4 INCHES WITH VERY LITTLE CLUSTERING RESULTING
IN A LARGE SPREAD AMONGST ENSEMBLE MEMBERS. QUITE A FEW ENSEMBLE
MEMBERS ALSO INDICATE A PERIOD OF LIGHT FREEZING RAIN ON SATURDAY
NIGHT BETWEEN 00Z AND 09Z BEFORE A QUICK CHANGEOVER TO RAIN AND
MOSTLY RAIN UNTIL PCPN TAPERS OFF AS A LITTLE LIGHT SNOW
ACCUMULATION LATE SUNDAY NIGHT. 03Z SREF ALSO HAS THE LOW PRESSURE
CENTER DEEPEN RAPIDLY AS IT TRACKS NORTH THROUGH GREAT LAKES INTO
CANADA WITH MLSP 2-3 SD BELOW NORMAL FROM 06Z SUN THROUGH 12Z MON
WHILE H8 V COMPONENT WINDS NOW 3-5 SD ABOVE NORMAL IMPLYING STRONG
SOUTHERLY COMPONENT ACROSS AT LEAST A PORTION OF FA FROM 15Z UNTIL
00Z MON. U COMPONENT WINDS BEHIND FRONT NOT NEARLY AS IMPRESSIVE
ONLY 1-2 SD ABOVE NORMAL. THIS EVENT WILL NEED TO BE MONITORED
CLOSELY FOR MIXED PCPN...WIND AND HYDRO CONCERNS WHICH IS COVERED
IN HWO. THERE IS ALSO THE POTENTIAL FOR SOME LOW TOP CONVECTION
SUNDAY AFTERNOON SOUTH OF THE MOHAWK VALLEY AND ACROSS THE
LITCHFIELD HILLS...WHILE THIS IS STILL VERY UNCERTAIN...HAVE OPTED
TO INCLUDE CHANCE OF THUNDERSTORMS FOR OUR SOUTHERN THREE COUNTIES
ULSTER...DUTCHESS AND LITCHFIELD WHERE ML MUCAPES REACH 200-300
J/KG BETWEEN 18Z SUN AND 00Z MON.
LOCAL GIS ANALYSIS OF ASPECT AT A RESOLUTION OF 25 M INDICATES
THAT AREAS MOST SUSCEPTIBLE TO SOUTHEAST WINDS INCLUDE THE
LITCHFIELD HILLS...EAST AND SOUTHEAST FACING SLOPES OF THE
BERKSHIRES AND SOUTHERN GREEN MOUNTAINS AND THE TACONICS AS WELL
AS THE CENTRAL AND SOUTHEAST CATSKILLS AND NORTHWEST SARATOGA
COUNTY AND WESTERN WARREN COUNTY. AS THE WINDS BECOME MORE
SOUTHERLY LATE IN THE DAY ON SUNDAY ADDITIONAL AREAS OF CONCERN
WOULD BE THE HIGHER TERRAIN ON THE NORTH SIDE OF THE MOHAWK VALLEY
INTO THE WESTERN ADIRONDACKS AS WELL AS CHANNELED FLOW IN THE
NORTH SOUTH RIVER VALLEYS INCLUDING THE HUDSON...HOUSATONIC AND
CONNECTICUT VALLEYS. THE WIND MAY NOT ONLY BE STRONG ENOUGH TO
POTENTIALLY CAUSE SOME DAMAGE...BUT THIS WIND WILL ACT TO ERODE
THE SNOW PACK AND INCREASE RUNOFF INTO THE BASINS. WIND GUSTS OF
45 TO 55 MPH COULD BE REACHED RATHER EASILY IN THE MOST PRONE
LOCATIONS LATE SUNDAY MORNING INTO EARLY SUNDAY EVENING. IN THE
WAKE OF THE FRONT SUNDAY NIGHT...WINDS ARE EXPECTED TO SHIFT TO
THE WEST WITH GUSTS STILL STRONG ACROSS THE HIGHER TERRAIN OF
ADIRONDACKS. NAM 0-30 MB AGL WINDS INDICATE POTENTIAL FOR 50+ KNOT
GUSTS FROM THE SOUTHEAST AT 18Z SUNDAY ACROSS NEARLY HALF OF ALY
FA AND FROM THE SOUTH AT 00Z SUNDAY MAINLY ACROSS THE HIGHER
TERRAIN EAST OF THE HUDSON RIVER INCLUDING MUCH OF WESTERN NEW
ENGLAND. THE WINDS ARE EXPECTED TO BE AMPLIFIED AS PRESSURE
GRADIENT TIGHTENS ACROSS FA BETWEEN DEPARTING 1035 MB HIGH
PRESSURE OFF NEW ENGLAND COAST AND LOW PRESSURE MOVING FROM UPPER
GREAT LAKES INTO SOUTHERN CANADA AND DEEPENING TO BELOW 990 MB.
THIS STRONG PRESSURE GRADIENT IS APPARENT ON THE GFS...NAM...ECMWF
GEM GLOBAL AND UKMET ALTHOUGH THERE ARE SOME DIFFERENCES IN
EXACT LOCATION OF THE MAIN FEATURES WHICH MAY HAVE A SLIGHT IMPACT
ON EXACT TIMING...LOCATION AND DIRECTION OF STRONGEST WIND GUSTS.
LATE SUNDAY NIGHT ANY LINGERING PCPN IS EXPECTED TO CHANGE BACK TO
SNOW AND WHILE SNOW AMOUNTS AT THIS POINT DO NOT LOOK
IMPRESSIVE...THERE IS SOME CONCERN FOR ENHANCED SNOWFALL ACROSS
THE WESTERN ADIRONDACKS FROM LAKE ENHANCEMENT AND ACROSS THE
HIGHER TERRAIN OF THE SOUTHERN GREEN MOUNTAINS AND BERKSHIRES
WHERE IF COLD AIR ARRIVES QUICK ENOUGH AT LEAST SEVERAL INCHES OF
SNOW POSSIBLE BY MONDAY MORNING WHICH ALSO MAYBE ENHANCED BY
UPSLOPE FLOW AS WINDS BECOME WEST.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
ON MONDAY THE CLOSED 500 HPA LOW LIFTS NORTHEAST INTO THE
MARITIMES...AS A RIDGE MOVES ACROSS THE PLAINS CHASED BY
A TROF FROM THE ROCKIES. A SURFACE HIGH MOVES INTO THE OHIO
VALLEY. THE HIGH AND LOW INTERACT TO BRING LOW LEVEL WINDS
INTO THE REGION OFF LAKE ONTARIO WITH 850 HPA TEMPS IN THE
MINUS 8 TO 10 RANGE...ALONG WITH A WEAK IMPULSE WHICH WILL
BRING ABOUT A CHANCE FOR SOME SNOW NORTH AND WEST OF THE
ALBANY AREA AND ALSO POSSIBLY SOME TERRAIN INDUCED SNOW OVER
THE CATSKILLS AND SOUTHERN VERMONT. LOWS MONDAY NIGHT WILL
RANGE FROM THE LOW TEENS IN THE ADIRONDACKS TO THE LOW 20S
IN THE HUDSON AND HOUSATONIC VALLEYS. ON CHRISTMAS DAY THE
HIGH WILL BUILD INTO THE REGION FROM THE WEST AND GIVE US
SOME SUNSHINE WITH HIGHS GENERALLY IN THE 30S WITH A FEW
OF OUR WARMER AREAS APPROACHING 40. THE HIGH WILL SLOWLY
SLIDE EAST INTO THE ATLANTIC ON WEDNESDAY AS A 500 HPA
RIDGE BUILDS ALONG THE EAST COAST AND THE TROF MOVES TO
THE MISSISSIPPI VALLEY. A CLOSED LOW DEVELOPS IN THE TROF
WEDNESDAY NIGHT AS THE ASSOCIATED SURFACE LOW MOVES FROM
THE LOWER OHIO VALLEY TO JUST NORTH OF LAKE ERIE...AND
CONTINUES TO MOVE DOWN THE SAINT LAWRENCE VALLEY. THIS
BRINGS IN A SHOT OF WARMTH AND MOISTURE AROUND THE EAST
SIDE OF THE SURFACE LOW LIFTING IT OVER THE COLDER AIR
RESULTING IN ANOTHER PERIOD OF UNSETTLED WEATHER LATE
WEDNESDAY NIGHT AND EARLY THURSDAY WHICH MAY WELL TURN
OUT TO BE ANOTHER MIXED BAG TYPE EVENT...WITH HIGHS THURSDAY
IN THE LOW 30S OVER THE COOLER MOUNTAIN REGIONS AND CLOSE
TO 40 IN THE MID HUDSON REGION OF NEW YORK AND THE
HOUSATONIC VALLEY IN CONNECTICUT.
&&
.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
A LIGHT EASTERLY FLOW IS RESULTING IN WIDESPREAD STRATUS ACROSS THE
REGION. THERE MAY BE A STRAY FLURRY AROUND THE CAPITAL REGION EARLY
THIS AFTN...BUT IT SHOULD HAVE LITTLE EFFECT ON FLYING CONDITIONS.
SKIES WILL REMAIN OVC THROUGH SAT AFTN AT ALL TAF SITES. FLYING
CONDITIONS WILL START OUT THIS AFTN WITH VFR CIGS AT KALB AND
KGFL...ALTHOUGH VIS WILL FLUCTUATE BETWEEN 5 AND 6 SM. KPOU WILL
CONTINUE TO SEE MVFR CIGS AROUND 2000-2500 FEET THROUGH THE AFTN
HOURS. ON FRIDAY NIGHT...CIGS WILL DROP TO MVFR LEVELS AT ALL TAF
SITES...WITH VIS OCCASIONALLY MVFR AS WELL IN MIST. CIGS COULD
POTENTIAL DROP TO NEAR IFR LEVELS AT KPOU AROUND SUNRISE SAT...BUT
CONFIDENCE REMAINS LOW ENOUGH AT THIS POINT TO KEEP IT FROM THE TAF.
WINDS WILL REMAIN VERY LIGHT THROUGH SATURDAY AFTN.
OUTLOOK...
SAT...VFR...NO SIG WX.
SUN...VFR/MVFR BECOMING IFR BY AFTN IN RAIN...LLWS W/STRONG S WINDS.
MON/TUES...VFR...NO SIG WX.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS ARE ANTICIPATED THROUGH SATURDAY. A STRONG STORM
SYSTEM WILL IMPACT THE REGION ON SUNDAY. STRONG SOUTHERLY WINDS ARE
EXPECTED TO DEVELOP ACROSS THE AREA ON SUNDAY. THIS WILL BRING A
WARM SURGE OVER A SNOW PACK THAT CONTAINS 1 TO 3 INCHES OF WATER
EQUIVALENT FROM ALBANY SOUTH AND 2 TO 4 INCHES OF WATER EQUIVALENT
OVER NORTHERN AREAS. A COLD FRONT WILL CROSS THE AREA SUNDAY
EVENING. MODELS HAVE TRENDED WETTER BRINGING AROUND AN INCH OF RAIN
TO ALL AREAS IN A 6 HOUR PERIOD SUNDAY AFTERNOON OR EVENING. THE
UPPER MOHAWK...MOOSE...UPPER HUDSON AND VERMONT BASINS ARE EXPECTED
TO SEE A 6 TO 12 HOUR WARM PERIOD LATE SUNDAY...WHICH WILL PROBABLY
NOT BE ENOUGH TO RIPEN THE SNOW. NORTHERN SNOW COVER SHOULD ABSORB
THE RAIN WITH MINIMAL RUNOFF BEFORE REFREEZING. HOWEVER...SOUTHERN
AREAS MAY SEE 18 TO 24 HOURS OF ABOVE FREEZING TEMPERATURES. THE
QUESTION IS HOW MUCH SNOW MELTS. LOCAL RIVER MODELS SHOW THAT
STREAMS CAN HANDLE AS MUCH AS TWO INCHES OF COMBINED MELT AND RAIN
WITH MINIMAL FLOODING. 3 INCHES OR MORE OF MELT AND RAIN WOULD CAUSE
SIGNIFICANT FLOODING. THE GROUND HERE AT ALBANY IS FROZEN TO A DEPTH
OF 5 INCHES. FROZEN GROUND ENHANCES THE CHANCES THAT FLOODING...AND
POSSIBLY FLASH FLOODING...MAY OCCUR. RIVER ICE COVER IS NOT THICK
ENOUGH TO CAUSE ICE JAM PROBLEMS. THE HIGHEST CONFIDENCE IS FOR
TIDAL FLOODING LATE SUNDAY ALONG THE MID HUDSON RIVER NEAR KINGSTON
AND POUGHKEEPSIE DUE TO STRONG SOUTHERLY WINDS. OTHER BASINS AT RISK
FOR FLOODING INCLUDES THE SCHOHARIE...THE LOWER MOHAWK...THE
ESOPUS...THE BATTEN KILL...THE HOOSIC...WAPPINGERS CREEK AND THE
HOUSATONIC AND ITS TRIBUTARIES FROM FALLS VILLAGE DOWN STREAM.
FREEZING TEMPERATURES ARE EXPECTED ACROSS THE ENTIRE AREA BY MONDAY
MORNING WHICH WILL END THE RUNOFF. IF FLOODING WERE TO OCCUR IT
WOULD MOST LIKELY BEGIN SUNDAY AFTERNOON AND LINGER INTO MONDAY.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...11
NEAR TERM...JPV
SHORT TERM...11
LONG TERM...RCK
AVIATION...FRUGIS
HYDROLOGY...SND/RCKHazardous weather outlook, Dec 21, 4:08 AM EST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 408 AM EST FRI DEC 21 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-221200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 408 AM EST FRI DEC 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO TRACK FROM THE GREAT LAKES REGION TO HUDSON BAY SUNDAY....AND DRAG A COLD FRONT THROUGH THE REGION LATE SUNDAY. AHEAD OF THE COLD FRONT A PERIOD OF LIGHT FREEZING RAIN IS POSSIBLE SATURDAY NIGHT WITH THE POTENTIAL FOR ONE TO TWO INCHES OF RAIN SUNDAY AFTERNOON AS TEMPERATURES SURGE INTO THE 40S TO LOW 50S. STRONG GUSTY WINDS FROM THE SOUTH AND SOUTHEAST ARE ALSO POSSIBLE AHEAD OF THE COLD FRONT WITH STRONG WEST WINDS BEHIND THE FRONT. THERE IS ALSO THE CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON FROM THE SOUTHEAST CATSKILLS EAST TO THE LITCHFIELD HILLS. THE RAIN COMBINED WITH SNOW MELT MAY CAUSE SIGNIFICANT RISES ON MAIN STEM RIVERS AND CREEKS...WHICH WILL BE MONITORED CLOSELY FOR ANY HYDROLOGICAL IMPACTS. STAY TUNED FOR ANY WATCHES...WARNINGS OR ADVISORIES WITH THIS POTENTIAL STORM SYSTEM FOR SATURDAY NIGHT THROUGH SUNDAY...WHICH MAY INCLUDE MIXED PRECIPITATION...FLOODING AND HIGH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in New York, 2007High Wind Watches in Vermont, 2007High Wind Watches in Connecticut, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.